Almost automorphic solutions of certain abstract differential equations

  • 67 Accesses

  • 21 Citations


Almost automorphic (=a.a.) functions with values in Banach spaces have been introduced. Eight theorems have been proved usinga.a. functions. The following are, perhaps the main representative results:

  1. 1)

    If f(t) isa.a. from R into X, a uniformly convex space, then\(F(t) = \int\limits_{t_0 }^t {f(s)ds} \) isa.a. if and only if it is bounded on (− ∞, ∞).

  2. 2)

    X is any B-space. Tt a strongly continuous semigroup such that\(\mathop {\lim }\limits_{t \to \infty } T_t x = 0\) for every x in X. f(t) isa.a. and\(u(t) = T_{t - t_0 } u(t_0 ) + \int\limits_{t_0 }^t {T_{t - 1} f(s)ds} \). If the trajectory of u(t) is relatively compact then u(t) isa.a.

  3. 3)

    X is any B-space. G(t) a one parameter strongly continuous group such that\(\mathop {\sup }\limits_{ - \infty< t< \infty } \) ∥G(t)∥ < ∞. If S={f(t): t rational} isa.a. under G(t) and f(t) isa.a. then G(t)f(t): R→X isa.a. A consequence of this result is the following: If X is uniformly convex and A is the infinitesimal operator associated with G(t), then a bounded solution u of u′=Au + f isa.a.


  1. [1]

    S. Bochner,Uniform convergence of monotone sequences of functions, Proc. Nat. Acad. Sci. U.S.,47 (1961), pp. 582–585.

  2. [2]

    S. Bochner,Continuous mappings of almost automorphic and almost periodic functions, Proc. Nat. Acad. Sc. U.S.,52 (1964), pp. 907–910.

  3. [3]

    C. Corduneanu,Almost periodic functions, Interscience Tract in Mathematics Number 22, John Wiley and Sons, New York, U.S.A.

  4. [4]

    M. M. Day,Normed linear spaces, Springer-Verlag, Berlin, 1962.

  5. [5]

    H. Günzler -S. Zaidman,Almost periodic solutions of a certain abstract differential equation. Journal of Mathematics and Mechanics,19, no. 2 (August 1969), pp. 155–158.

  6. [6]

    E. Hille - R. S. Phillips,Functional Analysis and Semigroups, Am. Math. Soc. Coll., Publications XXXI (1968 printing).

  7. [7]

    W. A. Veech,Almost automorphic functions on groups, American Journal of Mathematics,87, no. 3 (July 1965), pp. 719–751.

  8. [8]

    K. Yosida,Functional Analysis, Second edition Springer-Verlag, New York, 1968.

  9. [9]

    S. Zaidman,An existence theorem for bounded vector valued functions, Annali della Scuola Normale Superiore di Pisa, Classe di Scienze,24, fasc. 1 (1970).

  10. [10]

    S. Zaidman,On some almost periodic functions, Annali dell'Università di Ferrara (Nuova Serie), Sezione VII, Scienze Matematiche,19, no. 5.

  11. [11]

    S. Zaidman,Weak almost periodicity for some vector valued functions, Istituto Lombardo (Rend. Sc.) A, 1970.

  12. [12]

    S. Zaidman,Some asymptotic theorems for abstract differential equations, Proc. Amer. Math. Soc.,25 (July 1970).

  13. [13]

    S. Zaidman,Sur la perturbation presque-periodique des groupes et semi-groupes de transformations d'un espace de Banach, Rend. Matem. e sue appl., Serie V,16 (1957), pp. 197–206.

  14. [14]

    L. Amerio,Sull'integrazione delle funzioni quasi-periodiche astratte, Ann. di Mat.,53 (1961).

Download references

Author information

Additional information

Entrata in Redazione il 10 agosto 1972.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Zaki, M. Almost automorphic solutions of certain abstract differential equations. Annali di Matematica 101, 91–114 (1974) doi:10.1007/BF02417100

Download citation


  • Differential Equation
  • Banach Space
  • Representative Result
  • Convex Space
  • Continuous Semigroup